MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL PAR 9X9X23; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL PAR 9X9X23; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 187823109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597); No Code Available (3191)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during an l4-5 minimally invasive transforaminal lumbar interbody fusion (tlif), the surgeon had increased bleeding while working in the interbody space.The pedicle screws on the contralateral side had already been placed and the screw holes were made on the ipsilateral (same) side of the tlif but had not been put in yet.The surgeon noticed a significant amount of bleeding while using the medtronic navigation probe in the disc space.It was controlled but oozing during the entire portion of the case.The probe had broken through the anterior portion of the disc space which could have led to the bleeding.An opal 10x28x8mm cage was placed by the surgeon, a rod then placed on the same side, and then they spun the o-arm which is a 3d image of the spine.The lateral image confirmed that the surgeon placed the cage too far anterior in the disc space so he attempted to remove the cage posteriorly.As he attempted this, he noticed increased blood loss so he decided to call a vascular surgeon to come in to assist.The patient was closed from the back, then flipped supine, and the vascular surgeons accessed the spine anteriorly to see what was causing the bleeding.They were able to remove the cage anteriorly as it was loose.They saw bone graft and gel foam anterior to the disc space and some damage to the inferior vena cava.They controlled the bleeding so then closed the patient anteriorly.Then, the patient was once again flipped prone and the surgeon reopened the incisions and proceeded with the tlif.He attempted to reposition a shorter concorde bullet 9x9x23mm cage into the disc space.The o-arm image that this cage was too far lateral to the disc space and too far anterior.He removed the cage with the cage inserted, and attempted to reinsert the cage multiple times.Every time showed that the cage was too far lateral and too far anterior to the disc space.Again, the cage was removed and left out of the patient.He instead packed the space with biologics which was also lateral to the disc space but decided to leave it, then put rods into the screws on both sides and locked them down.The surgeon then closed the patient¿s posterior incisions.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 3 hours.Action taken when event occurred? yes.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.If no, explain: no depuy synthes hardware fragments were generated.Patient status/ outcome / consequences: unknown.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? increased blood loss, extra surgery.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? yes.If yes, describe: extra surgery.Is the patient part of a clinical study? unknown.

Brand Name
CONCORDE BUL PAR 9X9X23
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8332480
Report Number1526439-2019-51340
Device Sequence Number46856
Product Code MAX
UDI-Device Identifier10705034139340
UDI-Public(01)10705034139340
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number187823109
Device Catalogue Number187823109
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR